How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19680
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 8 mo. Old chi just ate some of my Dad's allopurinol.

Customer Question

My 8 mo. Old chi just ate some of my Dad's allopurinol. Bobby weighs around 5 lbs I don't know how many h ate
JA: I'm sorry to hear that. The Veterinarian will know if your dad's dog will be able to digest that. What is the dog's name and age?
Customer: Bobby and he's 7 months old
JA: Is there anything else important you think the Veterinarian should know about Bobby?
Customer: He's healthy, he's vomited and acts like he's fine..
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 5 months ago.

Hi,I'm Dr Scott. Welcome to JustAnswer, I am working on your question now, you can expect a written reply sometime within the next ten minutes or so.

Expert:  Dr Scott Nimmo replied 5 months ago.

Hello again

I have worked out an answer for you below.

1. For a small dog like Bobby if a few allopurinol were swallowed then this is potentially a serious situation. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

2. However if you fail to induce vomiting and any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects would include lethargy, inappetance, vomiting and / or diarrhoea.

3. Also I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if Bobby's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.